Alert archive / Wisconsin / Freeze Warnings in 2021
Freeze Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 7, 2021, 2:02 PM CDT for 22 counties in Wisconsin. It took effect at May 8, 2021, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 2:02 PM CDT (19:02 UTC)
- In effect from
- May 8, 2021, 12:00 AM CDT
- Expired
- May 8, 2021, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS73 KGRB 071902 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 202 PM CDT Fri May 7 2021 WIZ005-010>013-018>021-030-031-035>037-080315- /O.NEW.KGRB.FZ.W.0001.210508T0500Z-210508T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, and Clintonville 202 PM CDT Fri May 7 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops and other outdoor sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WIZ022-038>040-045-048>050-073-074-080315- /O.NEW.KGRB.FZ.W.0001.210508T0500Z-210508T1300Z/ Door-Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet- Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 202 PM CDT Fri May 7 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Door, Outagamie, Brown, Kewaunee, Waushara, Winnebago, Calumet, Manitowoc, Southern Marinette County and Southern Oconto County Counties. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops and other outdoor sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
014 WWUS73 KGRB 080246 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 946 PM CDT Fri May 7 2021 WIZ005-010>013-018>021-030-031-035>037-081100- /O.CON.KGRB.FZ.W.0001.210508T0500Z-210508T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca- Including the cities of Spread Eagle, New London, Keshena, Mountain, Antigo, Neopit, Eagle River, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Wausau, Lac Du Flambeau, Aurora, Rhinelander, Tomahawk, Crandon, Plover, Commonwealth, Merrill, Wisconsin Rapids, Stevens Point, Shawano, Niagara, and Wausaukee 946 PM CDT Fri May 7 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 25 degrees are expected. * WHERE...Portions of central, north central, and northeast Wisconsin. * WHEN...Until 8 AM CDT Saturday. * ADDITIONAL DETAILS...The coldest temperatures of 25 to 30 will be in northcentral Wisconsin. $$ WIZ022-038>040-045-048>050-073-074-081100- /O.CON.KGRB.FZ.W.0001.210508T0500Z-210508T1300Z/ Door-Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet- Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Brillion, Loomis, Harmony, Crivitz, Oshkosh, Appleton, Neenah, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Middle Inlet, Green Bay, Pensaukee, Brookside, Sturgeon Bay, High Falls Reservoir, Redgranite, Peshtigo, Menasha, Two Rivers, Sister Bay, Sobieski, New Holstein, Wautoma, and Kewaunee 946 PM CDT Fri May 7 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 are expected. * WHERE...Waushara, Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, Outagamie, Southern Marinette County and Southern Oconto County Counties. * WHEN...Until 8 AM CDT Saturday. * ADDITIONAL DETAILS...Clouds have been slow to clear during the evening hours, and lows tonight may not be as cold as earlier forecast if they do not clear by shortly after midnight. $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
186 WWUS73 KGRB 080828 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 328 AM CDT Sat May 8 2021 WIZ005-010>013-018>022-030-031-035>037-045-073-074-081300- /O.CON.KGRB.FZ.W.0001.000000T0000Z-210508T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 328 AM CDT Sat May 8 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures and widespread frost. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could severely injure or kill cold-sensitive plants. * ADDITIONAL DETAILS...Cold temperatures and frost could pose a hazard to cold-sensitive vegetation again tonight, but the potential for such conditions is not as clear-cut as it was this morning due to clouds passing through the region. Be sure to monitor later forecasts for the possible issuance of a Frost Advisory or Freeze Warning for tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Tender plants should not be uncovered or placed back outside until late morning. && $$ WIZ038>040-048>050-081300- /O.CON.KGRB.FZ.W.0001.000000T0000Z-210508T1300Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 328 AM CDT Sat May 8 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures and widespread frost. * WHERE...Winnebago, Calumet, Kewaunee, Manitowoc, Brown and Outagamie Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could severely injure or kill cold-sensitive plants. * ADDITIONAL DETAILS...The potential for another round of cold temperatures and frost tonight will be limited by clouds passing through the region. But be sure to monitor later forecasts for possible changes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Tender plants should not be uncovered or placed back outside until late morning. && $$ Skowronski
077 WWUS73 KGRB 081255 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 755 AM CDT Sat May 8 2021 WIZ005-010>013-018>022-030-031-035>037-045-073-074-081400- /O.EXP.KGRB.FZ.W.0001.000000T0000Z-210508T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 755 AM CDT Sat May 8 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are rising above freezing and lingering frost will dissipate quickly. $$ WIZ038>040-048>050-081400- /O.EXP.KGRB.FZ.W.0001.000000T0000Z-210508T1300Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 755 AM CDT Sat May 8 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are rising above freezing and lingering frost will dissipate quickly. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 7, 12:35 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 7, 12:35 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1235 PM CDT Fri May 7 2021 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 404 AM CDT Fri May 7 2021 Chilly temperatues will continue into early next week, necessitating the protection of cold-sensitive plants on most nights. The chance for widespread significant precipitation will remain low well into next week. A large scale upper trough was located from James Bay to the southeastern states, resulting in strong northwest upper flow across the forecast area. The flow across Canada will become increasingly blocky the next few days, allowing a zonal southern stream of westerlies to become established across the southern half of the CONUS. The forecast area will remain under the northern branch of the split or between the branches until very late in the forecast period. The northwest upper flow will maintain a feed of cold polar air into the area, resulting in a continuation of below normal temperatures for most of the period. Readings will be 8-15F degrees below normal through early next week, then moderate back closer to normal. The pattern is unfavorable for widespread significant precipitation. The 7-day total is expected to end up below normal, with some locations probably remaining precipitation free for the entire period. && .SHORT TERM...Today...Tonight...and Saturday Issued at 404 AM CDT Fri May 7 2021 The precipitation band accompanying the mid-level shortwave crossing through the area early this morning was fairly narrow. Anticipate most of it will be off to the east by 6-7 am. Elsewhere, some low clouds dropping into northern Wisconsin could generate a few sprinkles, so added those to the forecast for the morning. With the forecast area on the cyclonic side of a fairly impressive upper jet, diurnal destabilization will probably be sufficient for isold-sct showers to develop this afternoon. The greatest coverage should be in the east where some low-level convergence may provide added lift. Based on how the cu field evolved yesterday and a little positive energy on model forecast soundings, added sprinkles to western areas were the PoPs were too low to get a mention of SHRA. Although the axis of the upper jet will begin shifting east tonight and be off to our east Saturday, bumped skycon up a little Saturday as some cu will probably still develop. Continued to use a broad-based blend of guidance products shaded toward recent top performers for temperatures. That approach has worked well the past few days. Frost/Freeze headlines will almost certainly be needed tonight. Anticipate a Freeze Warning for central, north-central, and northeast Wisconsin with a Frost Advisory for Fox Valley and lakeshore. But the preference of surrounding offices (especially those to the west that have Frost/Freeze headlines ongoing) was to wait until later today to actually issue them. So, held off for now so that those areas of the state who have begun the program for the year can issue all the headlines together. .LONG TERM...Saturday Night Through Thursday Issued at 404 AM CDT Fri May 7 2021 The extended will see a continuation of the below normal temperatures through at least the start of next week, keeping frost/freeze headlines likely during the early morning hours. Saturday night through Sunday...The beginning of the extended will see active weather pass south of our region, skirting along the Illinois border Saturday night into Sunday. Although most guidance takes this system well south of the area, a few models now produce just a few showers well north of the system. Made a mention of a few showers Sunday evening as another weak wave passes over the area, but kept the rest of the weekend dry. Suspect that most areas will likely still see no active weather as this system passes south of us. This also means we will remain in the colder air through this period, so expect frost/freeze potential in the early morning hours both Saturday and Sunday night, as temperatures dip into the upper 20s, especially for northerly Wisconsin. Rest of the extended...High pressure then slides into the region just ahead of an upper ridge, which will keep the area dry through the beginning to middle of next week. Temperatures will likely not see much improvement until we get to the back side of the high pressure system around Wednesday, which will push our temperatures back into the middle to upper 60s by the end of the week. There are also hints that the WAA at that time will set us up for some precipitation around the middle to end of next week, but the details are uncertain at this time. Thus, kept pops low for this issuance. && .AVIATION...for 18Z TAF Issuance Issued at 1234 PM CDT Fri May 7 2021 Main aviation concern this afternoon will be brief rain showers with temporary MVFR cigs, particularly across northeast and east- central WI. Accounted for this via TEMPO groups in the GRB/ATW/MTW TAFs. Farther west, a few sprinkles are possible but conditions will likely be precipitation free. Additionally, small graupel may briefly fall from any showers. NW winds will gusts to around 20 knots through the afternoon. Tonight, clouds will diminish and winds will become light to calm. More clouds will start to form late tomorrow morning and into Saturday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Uhlmann AVIATION.......KLJ
Hazardous weather outlook, May 7, 3:35 AM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 335 AM CDT Fri May 7 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 335 AM CDT Fri May 7 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Freezing temperatures are likely across central, north-central, and northeast Wisconsin tonight. Frost is expected to form across east-central Wisconsin, with only locations right at the immediate shores of the lake and bay likely being spared. Anyone with cold- sensitive vegetation should plan to protect it from the cold tonight. A Freeze Warning and Frost Advisory will likely be issued later today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chilly weather will continue through the weekend and into early next week, leading to additional nights with frost or freeze concerns. Be sure to monitor later forecasts and be prepared to take action to protect cold sensitive plants to ensure their survival. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-081100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 335 AM CDT Fri May 7 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. Skowronski/Uhlmann
Nearby
Freeze Warnings in Wisconsin, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.